Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2015, 9:38 PM MDT for Cherry County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 9:38 PM MDT (03:38 UTC)
- Expired
- Jul 4, 2015, 10:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS53 KLBF 050338 SVRLBF NEC031-050430- /O.NEW.KLBF.SV.W.0142.150705T0338Z-150705T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 938 PM MDT SAT JUL 4 2015 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1030 PM MDT * AT 936 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF ELI...AND MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ELI AND MEDICINE LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 141 AND 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4283 10117 4270 10145 4300 10166 4301 10134 TIME...MOT...LOC 0338Z 328DEG 16KT 4304 10154 HAIL...1.00IN WIND...<50MPH $$ POWER
2 follow-up statements
828 WWUS53 KLBF 050353 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM MDT SAT JUL 4 2015 NEC031-050430- /O.CON.KLBF.SV.W.0142.000000T0000Z-150705T0430Z/ CHERRY NE- 953 PM MDT SAT JUL 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CHERRY COUNTY UNTIL 1030 PM MDT... AT 951 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELI...AND MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... ELI AND MEDICINE LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 141 AND 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4283 10117 4270 10145 4300 10166 4301 10134 TIME...MOT...LOC 0353Z 328DEG 16KT 4298 10149 HAIL...1.00IN WIND...<50MPH $$ POWER
940 WWUS53 KLBF 050427 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1027 PM MDT SAT JUL 4 2015 NEC031-050438- /O.EXP.KLBF.SV.W.0142.000000T0000Z-150705T0430Z/ CHERRY NE- 1027 PM MDT SAT JUL 4 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY WILL EXPIRE AT 1030 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4283 10117 4270 10145 4300 10166 4301 10134 TIME...MOT...LOC 0428Z 328DEG 16KT 4285 10138 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:03 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 6:03 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT SAT JUL 4 2015 .SYNOPSIS... ISSUED AT 358 PM CDT SAT JUL 4 2015 LITTLE CHANGE IN THE SYNOPTIC UPPER LEVEL PATTERN OVER THE LAST 24 HOURS. REX BLOCK IN PLACE OVER THE EASTERN PACIFIC WITH A RIDGE BUILDING OFF THE PACIFIC NORTHWEST COAST UP INTO ALASKA AND A STATIONARY LOW WELL WEST OF THE CALIFORNIA COAST. JUST DOWNSTREAM ANOTHER UPPER LEVEL LOW WAS DIGGING SOUTHEAST INTO NORTHERN ALBERTA/SASKATCHEWAN AND FLATTENING THE SUBTROPICAL RIDGE TO THE SOUTH OVER THE INTERMOUNTAIN WEST. NORTHWEST FLOW ALOFT OVER THE CWA HAS SLOWLY BROKEN DOWN AS A SERIES OF MID-LEVEL PERTURBATIONS HAVE MOVED THROUGH THE MEAN FLOW AND HEIGHTS BEGIN TO FALL IN ADVANCE OF THE PROGRESSING NORTHWEST CANADIAN LOW. AT THE SURFACE A LEE SIDE SURFACE TROUGH HAS BECOME ESTABLISHED ACROSS OVER THE CENTRAL HIGH PLAINS IN RESPONSE TO INCREASING DPVA ALOFT. SOUTHERLY FLOW EAST OF THE TROUGH HAS ALLOWED FOR THE POLEWARD FLUX OF LOW LEVEL MOISTURE...WITH DEWPOINTS RUNNING 5F TO 10F HIGHER THAN THIS TIME FRIDAY. SKIES WERE MOSTLY CLEAR WITH TEMPERATURES RUNNING IN THE MID TO UPPER 80S. AS OF 20Z A CU FIELD HAS STARTED TO DEVELOP IN FAR NORTHWEST NEBRASKA AS THETA-E POOLS IN A MOISTURE CONVERGENCE ZONE ALONG THE LEE SIDE TROUGH...AN AREA THAT WILL NEED TO BE MONITORED FOR DEEP CONVECTIVE INITIATION LATER THIS AFTERNOON AND EVENING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 358 PM CDT SAT JUL 4 2015 THUNDERSTORM CHANCES AND THE POTENTIAL FOR SEVERE WEATHER LATER TODAY AND TONIGHT ARE THE MAIN FORECAST CHALLENGES OF THE SHORT TERM PERIOD. HI-RES MODELS HAVE COME INTO BETTER AGREEMENT THROUGH THE DAY IN REGARDS TO THEIR CONVECTIVE TIMING AND EVOLUTION. HOWEVER...SPATIAL COVERAGE AND POTENTIAL SEVERITY OF THE CONVECTION STILL REMAIN IN QUESTION...ESPECIALLY GIVEN THE LACK OF WELL-DEFINED UPPER LEVEL SUPPORT. CURRENT THINKING IS THAT ISOLATED TO SCATTERED STORMS WILL FIRE IN THE VICINITY OF THE SURFACE TROUGH IN THE PANHANDLE/SOUTHWEST SD LATER THIS AFTERNOON. THE LOCAL ATMOSPHERE CONTINUES TO DESTABILIZE WITH LATEST MESOANALYSIS INDICATING CLOSE TO 3000 J/KG OF MLCAPE AND A QUICKLY ERODING CAP PER LAPS PROXIMITY SOUNDINGS. SHOULD STORMS FIRE...DEEP LAYER SHEAR PROFILES ARE SUPPORTIVE OF SUPERCELLULAR STORM MODES WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE AS THE STORMS TRACK SOUTH AND SOUTHEAST. VEERING LOW LEVEL WIND PROFILES WOULD SUGGEST THE THREAT FOR A TORNADO OR TWO...BUT CONFIDENCE IN THIS THREAT IS QUITE LOW GIVEN THAT STORM BASES WILL LIKELY BE AOA 750MB DURING PEAK HEATING...WITH STORMS BECOMING ROOTED ABOVE THE BOUNDARY LAYER AFTER DARK. HI-RES MODELS HAVE CONSISTENTLY SHOWN AN ORGANIZED AREA OF CONVECTION DROPPING SOUTH THROUGH THE SANDHILLS THIS EVENING AND EARLY OVERNIGHT...ESSENTIALLY FEEDING INTO THE WAA STREAM PROVIDED BY A STRENGTHENING LLJ OVER WESTERN KANSAS. PRECIPITATION CHANCES WANE AFTER MIDNIGHT. ATTENTION THEN TURNS TO SUNDAY AS THE UPPER LEVEL LOW OVER NORTHWEST CANADA DROPS SOUTHEAST AND DRIVES A STRONG COLD FRONT INTO THE NORTHERN PLAINS. MODEL GUIDANCE HAS TRENDED SLOWER WITH THE PROGRESSION OF THE FRONT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN NORTHWEST NEBRASKA BY THE AFTERNOON HOURS. HEAVY RAINFALL POTENTIAL WILL HAVE TO BE MONITORED AS PWATS INCREASE TO AROUND 1.5 INCHES IN THE VICINITY OF THE FRONT. GIVEN THE SLOWER PROGRESSION OF THE SYSTEM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS HAVE SHIFTED TOWARD LATER SUNDAY AND INTO THE LONG TERM PERIOD. HIGHS SUNDAY WILL BE QUITE HOT...ESPECIALLY IN FAR SOUTHWEST NEBRASKA WHERE A FEW SPOTS MAY HIT 100F AS VERY WARM MID-LEVEL AIR IS MIXED DOWN TO THE SURFACE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 358 PM CDT SAT JUL 4 2015 SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE A BIT SLOWER AND FARTHER NORTH WITH THE DYNAMICS FOR HEAVY RAIN SUNDAY NIGHT FAVORING SOUTH DAKOTA. THE SFC WARM SECTOR HAS OPENED UP SENDING THE INVERTED TROF INTO SD WHICH ANGLES SOUTHWEST INTO NORTHWEST NEB. THERE IS STILL A GOOD CHANCE OF HEAVY THUNDERSTORM ACTIVITY ACROSS NRN NEB BUT AREAS SOUTH OF NEBRASKA HIGHWAY 2 MAY JUST SEE SCATTERED STORM COVERAGE. THE RIGHT ENTRANCE OR RIGHT REAR QUADRANT OF THE JET JUST DOESNT SEEM TO FAVOR DECENT RAINFALL ACROSS SWRN NEB AND SEVERAL MODELS SHOW A DONUT HOLE IN THE QPF TOTALS THROUGH 84 HOURS FEATURING HEAVY RAINFALL ACROSS SD AND KS. SPC IS EXAMINING THE LOW LEVEL JET SUNDAY EVENING ACROSS NCNTL NEB AS A FORCE FOR SEVERE WEATHER. THIS JET STRENGTHENS AND BEGINS TO VEER OFF EAST OF HIGHWAY 83 AT 03Z BUT CONTINUES TO EXPAND SOUTH INTO SCNTL NEB BY 06Z. IT IS POSSIBLE SEVERE WEATHER COULD DEVELOP ANYWHERE ALONG THE INTERFACE OF THE PACIFIC FRONT SAGGING SOUTH AND THE LOW LEVEL JET VEERING OFF TO THE EAST BUT THE NAM IS OPENING UP A DRY WARM SECTOR ACROSS THE SOUTH CUTTING OFF THE RAIN CHANCES. THE SLOWER EVOLUTION OF THIS SYSTEM DOES PRESENT AN OPPORTUNITY FOR ISOLATED ELEVATED POST FRONTAL SHOWERS AND THUNDERSTORMS MONDAY ACROSS SOUTHWEST NEB. THE NAM WAS THE HEAVY HITTER IN THIS REGARD. A FRESH BATCH OF PACIFIC HIGH PRESSURE WILL BUILD INTO THE FCST AREA MONDAY AND THEN MOVE EAST INTO THE MIDWEST TUESDAY. HIGHS IN THE 70S TO NEAR 80 ARE EXPECTED BOTH DAYS WITH LOWS IN THE 50S. TUESDAY NIGHT THROUGH SATURDAY...AN INTERESTING DEVELOPMENT WILL OCCUR. THE UPPER LEVEL RIDGE ACROSS THE WRN U.S. WILL DROP SOUTH INTO MEXICO AND THEN VANISH ACROSS THE EASTERN PACIFIC. THEN AN UPPER LEVEL RIDGE ACROSS THE WRN ATLANTIC WILL MIGRATE WEST INTO THE MIDSOUTH BY NEXT SATURDAY. THIS WOULD SUPPORT A WEAKNESS IN THE HEIGHTS ALOFT ALLOWING AN UPPER LEVEL LOW OFF THE WEST COAST TO MOVE INTO THE WRN U.S. A SERIES OF WEAK DISTURBANCES WILL TRANSIT THE CNTL AND SRN PLAINS TUESDAY NIGHT THROUGH THURSDAY. THE UPPER LOW IN THE WEST WILL PROVIDE MOISTURE SUPPORT ALOFT. MOISTURE IN THE LOWER LEVELS IS A BIT LIMITED WITH SFC DEW POINTS IN THE 50S TO LOWER 60S. POPS ARE 20 TO 40 PERCENT AS THE GFS...GEF AND ECM SHOW A WEAKNESS IN THE QPF ACROSS THE FCST AREA. HIGH PRESSURE SHOULD CONTINUE HIGHS AROUND 80 WEDNESDAY WITH A GRADUAL WARMING TREND THURSDAY THROUGH SATURDAY AS LOW PRESSURE FORMS ON THE CNTL/NRN HIGH PLAINS. BY SATURDAY...A HEAT WAVE COULD BE UNDERWAY WITH HIGHS IN THE 90S. ISOLATED POPS ARE IN PLACE FRIDAY AND SATURDAY NIGHTS FOR NOCTURNALLY CONVECTION DRIVEN BY STEEPENING LAPSE RATES. THE MODELS ARE ACTUALLY IN VERY GOOD AGREEMENT. H700 MB TEMPERATURES PEAK TOMORROW AT AROUND 15C...THEN FALL TO 5C TUESDAY AND GRADUALLY RISE BACK TO 15C BY NEXT SATURDAY. THE H500MB FIELDS...850 MB WINDS AND 500MB AGL DEW POINTS ARE IN SIMILAR AGREEMENT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 702 PM CDT SAT JUL 4 2015 SOME ISOLATED THUNDERSTORMS IN THE PANHANDLE DECREASING IN INTENSITY AS THEY MOVE OFF THE HIGHER TERRAIN. 30KT-40KT LOW LEVEL JET TO PICK UP OVER NIGHT AND MOVE TO THE EAST THROUGH THE EARLY MORNING HOURS. THIS JET MAY HELP TO FIRE OFF CONVECTION THROUGH THE SANDHILLS OF WESTERN NEBRASKA BUT WITH ISOLATED COVERAGE HAVE LEFT OUT OF THE TAFS AT KVTN AND KLBF. LOW LEVEL JET WILL KEEP SURFACE WINDS UP THROUGH THE NIGHT OVER WESTERN NEBRASKA WITH SOUTHERLY FLOW AT 10 TO 20 MPH WITH HIGHER GUSTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Jul 4, 2:59 PM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SAT JUL 4 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CDT SAT JUL 4 2015 /259 PM MDT SAT JUL 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST NEBRASKA LATE THIS AFTERNOON AND EARLY EVENING...THEN TRACK SOUTH AND SOUTHEAST INTO TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. THOSE WITH OUTDOOR ACTIVITIES THIS EVENING SHOULD BE AWARE FOR QUICKLY DEVELOPING STORMS THAT COULD PRODUCE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE SANDHILLS REGION SUNDAY AFTERNOON THROUGH THE EVENING HOURS. SHOWERS AND THUNDERSTORMS ARE LIKELY ALONG AND BEHIND THE FRONT AS IT PUSHES THROUGH THE AREA. A FEW SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS ARE POSSIBLE ACROSS NORTHERN NEBRASKA DURING THE EVENING HOURS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT ESPECIALLY IF AREAS EXPERIENCE MULTIPLE ROUNDS OF HEAVY THUNDERSTORM ACTIVITY. THUNDERSTORM CHANCES MOVE BACK INTO THE FORECAST BY TUESDAY NIGHT AND CONTINUE THROUGH THURSDAY. THE THREAT FOR SEVERE WEATHER IS UNCERTAIN...BUT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Local storm report, Jul 4, 9:13 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1013 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 4 W CODY 42.94N 101.33W
07/04/2015 E1.00 INCH CHERRY NE PUBLIC
&&
JGOMEZLocal storm report, Jul 4, 9:25 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 6 WNW CODY 42.97N 101.36W
07/04/2015 E1.00 INCH CHERRY NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Jul 5, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jul 5, 4:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jul 5, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 25 min |
| Jul 5, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 5, 5:15 PM MDT | Tornado Warning | LBF | Cherry | 30 min |
| Jul 5, 5:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 5, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.